EconPapers    
Economics at your fingertips  
 

Optimal income taxation with tax avoidance

Georges Casamatta

Journal of Public Economic Theory, 2021, vol. 23, issue 3, 534-550

Abstract: We determine the optimal income tax schedule when individuals have the possibility of avoiding paying taxes. Considering a convex concealment cost function, we find that a subset of individuals, located in the interior of the income distribution, should be allowed to avoid taxes, provided that the marginal cost of avoiding the first euro is sufficiently small. This contrasts with the results of Grochulski who shows that, using a subadditive cost function, all individuals should report their true income. We also provide a characterization of the optimal income tax curve.

Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.1111/jpet.12495

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:23:y:2021:i:3:p:534-550

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jpbect:v:23:y:2021:i:3:p:534-550